Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 156, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 29, 2015, 7:35 PM CDT for Fayette County, Shelby County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2015, 7:35 PM CDT (00:35 UTC)
- Expired
- Jun 29, 2015, 8:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Fayette County, TN, Shelby County, TN
The radar
The Memphis radar (KNQA), 26 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 0.6 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1874 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1636 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 10.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:16 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 29, 6:16 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 616 PM CDT MON JUN 29 2015 .UPDATE... UPDATED FOR 00Z AVIATION DISCUSSION... && .PREV DISCUSSION... /ISSUED 249 PM CDT MON JUN 29 2015/ SYNOPSIS... DURING THE MID-AFTERNOON PLEASANT SUMMER WEATHER WITH READINGS GENERALLY IN THE MIDDLE 80S TO NEAR 90...A LITTLE COOLER NEAR THE TENNESSEE RIVER. LINE OF TOWERING CUMULUS HAS DEVELOPED ALONG THE WEAK SURFACE FRONT ENTERING THE NORTHERN PORTION OF THE FORECAST AREA. ANTICIPATE SHOWER AND THUNDERSTORM DEVELOPMENT ALONG THIS FRONT AS THE AFTERNOON WEARS ON. SHORT TERM....SHORT TERM...(TONIGHT THROUGH FRIDAY) MODELS SHOWING A DISTURBANCE IN NORTHWEST FLOW WITH A 100+ KT JET AT 250 MB LOCATED IN THE UPPER MIDWEST. THIS ENERGY INTERACTS WITH A WEAK SURFACE FRONT SAGGING INTO THE REGION THIS AFTERNOON. MODELS INDICATE SOME THUNDERSTORM DEVELOPMENT ALONG THE FRONT. TONIGHT MODELS STILL SHOW CONVECTIVE ACTIVITY ALONG DYING SURFACE FRONT...MAINLY ACROSS NORTH MISSISSIPPI. AFTER ANY OVERNIGHT CONVECTION MOVES SOUTH OF THE AREA TUESDAY MORNING...DIURNAL FORCING MAY CAUSE ISOLATED THUNDERSTORMS TUESDAY/TUESDAY EVENING...BEFORE A BETTER CHANCE FOR RAINFALL BEGINS ON WEDNESDAY WITH SHORTWAVE ENERGY DIVING SOUTH DEVELOPING A SURFACE LOW ACROSS THE MIDDLE OF THE COUNTRY. THIS SYSTEM PROVIDES THE FOCUS FOR THUNDERSTORMS BEGINNING WEDNESDAY AFTERNOON INTO THURSDAY. AS THE MID-WEAK SYSTEM SLIPS FARTHER EAST THE FRONT WOBBLES ACROSS OUR REGION LATE IN THE WEEK. THIS WILL FOCUS CLOUDS AND THE CHANCE FOR CONVECTION ACROSS OUR AREA. LONG TERM...(SATURDAY THROUGH MONDAY)... BY THE WEEKEND THE NORTHWEST FLOW ALOFT FLATTENS AND BECOMES MORE ZONAL...ESPECIALLY IN LATER FORECAST PERIODS. A NEARLY STATIONARY FRONT THAT IS EXPECTED TO LOCATE OVER THE REGION EARLY SATURDAY SHOULD GRADUALLY HEAD NORTH ALLOWING FOR A MORE WARM AND HUMID AIRMASS TO SPREAD OVER THE REGION BY MONDAY. THE THREAT OF AT LEAST DIURNAL THUNDERSTORMS REMAINS. BELLES .AVIATION... 00Z TAF CYCLE VFR CONDITIONS CURRENTLY IN PLACE ACROSS ALL TERMINALS. WEAK FORCING ASSOCIATED WITH DIFLUENT FLOW ALOFT HAS INITIATED SCT CONVECTION ACROSS THE MID-SOUTH THIS EVENING. A FEW OF THESE THUNDERSTORMS MAY IMPACT MEM...MKL...AND TUP THIS EVENING INTO THE OVERNIGHT...BUT COVERAGE IS NOT GOING TO BE WIDESPREAD. ADDED VCTS TO MEM FOR THE 1-3Z TIME PERIOD GIVEN CURRENT RADAR TRENDS AND EXPECTED MAINTENANCE OF THIS ACTIVITY. SHOWERS AND THUNDERSTORMS WILL PUSH SOUTH BY EARLY TUESDAY MORNING WITH A RETURN TO VFR CONDITIONS EXPECTED. TVT && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 29, 2:25 PM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 225 PM CDT MON JUN 29 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-301215- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 225 PM CDT MON JUN 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE MID SOUTH THIS WEEK. THERE WILL BE SOME POTENTIAL FOR EPISODES OF STRONG TO SEVERE STORMS AS WELL AS HEAVY RAINFALL. DETAILS REGARDING ANY SEVERE WEATHER AND FLOOD POTENTIAL WILL BE PROVIDED IN LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES DURING THE UPCOMING WEEK.
In the hours before
Special weather statement, Jun 29, 6:28 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
628 PM CDT MON JUN 29 2015
TNZ004-021-022-300015-
CARROLL TN-BENTON TN-HENRY TN-
628 PM CDT MON JUN 29 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 715 PM CDT FOR...
NORTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
NORTHERN BENTON COUNTY IN MIDDLE TENNESSEE...
SOUTHERN HENRY COUNTY IN NORTHWEST TENNESSEE...
AT 628 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER WAS LOCATED NEAR ROUTON...OR 10 MILES SOUTHWEST OF PARIS...
MOVING EAST AT 25 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.
PEOPLE IN NORTHEASTERN CARROLL...NORTHERN BENTON AND SOUTHERN HENRY
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3608 8795 3607 8797 3602 8855 3612 8856
3612 8853 3631 8852 3638 8803 3609 8795
TIME...MOT...LOC 2328Z 273DEG 20KT 3622 8847Special weather statement, Jun 29, 6:55 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 655 PM CDT MON JUN 29 2015 TNZ049-050-088-089-300030- TIPTON TN-SHELBY TN-HAYWOOD TN-FAYETTE TN- 655 PM CDT MON JUN 29 2015 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL UNTIL 730 PM CDT FOR... SOUTHEASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE... NORTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... SOUTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... NORTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... AT 654 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR ARLINGTON...OR 10 MILES EAST OF MILLINGTON...MOVING EAST AT 35 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN SOUTHEASTERN TIPTON...NORTHEASTERN SHELBY...SOUTHWESTERN HAYWOOD AND NORTHWESTERN FAYETTE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3512 8997 3541 8998 3546 8939 3513 8934 TIME...MOT...LOC 2354Z 253DEG 32KT 3535 8971
Special weather statement, Jun 29, 7:20 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
720 PM CDT MON JUN 29 2015
TNZ003-004-021-022-300100-
CARROLL TN-BENTON TN-WEAKLEY TN-HENRY TN-
720 PM CDT MON JUN 29 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 800 PM CDT FOR...
EASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN BENTON COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN HENRY COUNTY IN NORTHWEST TENNESSEE...
AT 719 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER WAS LOCATED NEAR VALE...OR NEAR HUNTINGDON...MOVING SOUTH AT
10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN EASTERN CARROLL...SOUTHERN BENTON...SOUTHEASTERN WEAKLEY
AND SOUTHERN HENRY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3584 8844 3612 8858 3617 8805 3601 8800
3599 8800 3598 8802 3596 8802 3594 8801
3594 8797 3587 8795
TIME...MOT...LOC 0019Z 338DEG 9KT 3608 8834The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 10:47 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 43 min |
| Jun 29, 11:30 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 45 min |
| Jun 29, 11:39 PM CDT | Flash Flood Warning | MEG | DeSoto, Marshall | 3 hr |
| Jun 30, 12:24 AM CDT | Special Weather Statement | MEG | Tunica | 51 min |
| Jun 30, 1:43 AM CDT | Severe Thunderstorm Warning | MEG | Panola, Quitman | 47 min |
| Jun 30, 1:46 AM CDT | Special Weather Statement | MEG | Coahoma | 44 min |
| Jun 30, 1:51 AM CDT | Areal Flood Advisory | MEG | Panola | 114 min |
| Jun 30, 2:23 AM CDT | Special Weather Statement | MEG | Yalobusha | 52 min |
| Jun 30, 2:30 AM CDT | Special Weather Statement | MEG | Coahoma, Quitman | 45 min |
| Jun 30, 2:51 AM CDT | Special Weather Statement | MEG | Prentiss, Tishomingo | 24 min |
| Jun 30, 2:53 AM CDT | Severe Thunderstorm Warning | MEG | Quitman, Tallahatchie, Yalobusha | 52 min |
| Jun 30, 3:01 AM CDT | Special Weather Statement | MEG | Tishomingo | 14 min |
| Jun 30, 3:14 AM CDT | Special Weather Statement | MEG | Tishomingo | 31 min |
| Jun 30, 3:20 AM CDT | Special Weather Statement | MEG | Tallahatchie | 25 min |
| Jun 30, 3:48 AM CDT | Special Weather Statement | MEG | Tallahatchie | 42 min |
| Jun 30, 3:56 AM CDT | Special Weather Statement | MEG | Tishomingo | 49 min |
| Jun 30, 5:29 AM CDT | Special Weather Statement | MEG | Panola | 31 min |
| Jun 30, 6:57 AM CDT | Special Weather Statement | MEG | Lafayette | 33 min |
| Jun 30, 7:30 AM CDT | Special Weather Statement | MEG | Pontotoc | 30 min |
| Jun 30, 7:52 AM CDT | Special Weather Statement | MEG | Chickasaw, Pontotoc | 53 min |
| Jun 30, 8:14 AM CDT | Special Weather Statement | MEG | Monroe | 61 min |
| Jun 30, 8:42 AM CDT | Special Weather Statement | MEG | Chickasaw | 48 min |
| Jun 30, 9:17 AM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw | 43 min |
| Jun 29, 7:20 PM CDT | Special Weather Statement | MEG | Benton, Carroll | 40 min |
| Jun 29, 7:36 PM CDT | Special Weather Statement | MEG | Benton | 39 min |
| Jun 29, 7:42 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll | 48 min |
| Jun 29, 8:13 PM CDT | Special Weather Statement | MEG | Fayette | 47 min |
| Jun 29, 8:33 PM CDT | Special Weather Statement | MEG | Benton | 42 min |
| Jun 29, 8:55 PM CDT | Special Weather Statement | MEG | Fayette | 50 min |
| Jun 29, 9:08 PM CDT | Flash Flood Warning | MEG | Benton, Carroll, Henry | 3 hr |
| Jun 29, 9:18 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 42 min |
| Jun 29, 10:08 PM CDT | Areal Flood Advisory | MEG | Fayette, Shelby | 3 hr |
| Jun 29, 10:21 PM CDT | Special Weather Statement | MEG | Fayette, Shelby | 39 min |
| Jun 29, 11:30 PM CDT | Special Weather Statement | MEG | Lee | 45 min |
| Jun 30, 12:29 AM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 46 min |
| Jun 30, 12:56 AM CDT | Flash Flood Warning | MEG | Lee, Phillips | 3 hr |
| Jun 30, 1:14 AM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.